Arkansas, 2006

Damaging Wind in Arkansas, June 16, 2006

June 16, 2006 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 16, 12:58 PM CST, 5 hours 32 minutes earlier.

Area forecast discussion, Jun 16, 12:58 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
158 PM CDT FRI JUN 16 2006

.DISCUSSION...

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE
CURRENTLY OVER LOUISIANA AND MISSISSIPPI WILL MOVE NORTHWARD
TONIGHT. THIS WILL BRING A CHANCE OF MUCH NEEDED RAIN TO THE CWA.
EXPECT CLOUDS TO INCREASE WITH LOWS IN THE UPPER 60S TO MID 70S.

THE SHORTWAVE WILL STILL BE LOCATED OVER THE CWA ON SATURDAY
CONTINUING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. EXPECT
SATURDAY TO BE THE BEST CHANCE FOR RAIN FOR MOST LOCATIONS ACROSS
THE MIDSOUTH AS THE AIR WILL BE VERY MOIST WITH THE SHORTWAVE IN
PLACE HELPING TO SET OFF NUMEROUS SHOWERS AND THUNDERSTORMS.
TEMPERATURES WILL BE COOLER WITH HIGHS MAINLY IN THE MID TO UPPER
80S.

BY SATURDAY NIGHT THROUGH MONDAY NIGHT...THE FOCUS OF SHOWER AND
THUNDERSTORM ACTIVITY WILL BE ASSOCIATED WITH THE UPPER LOW
CURRENTLY LOCATED ACROSS THE CENTRAL PLAINS THAT WILL SLOWLY SAG
SOUTHWARD INTO TEXAS. WESTERN PORTIONS OF THE CWA WILL SEE THE BEST
CHANCE OF SEEING SCATTERED SHOWERS AND THUNDERSTORMS. HOWEVER...ONE
COULD POP ACROSS ANYWHERE IN THE CWA. WILL CONTINUE WITH CHANCE POPS
DURING THIS TIME. EXPECT TEMPERATURES DURING THIS PERIOD TO BE NEAR
NORMAL WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE 60S
AND 70S.

BY TUESDAY...THE UPPER LOW SINKS FURTHER SOUTH INTO SOUTHERN TEXAS
ALLOWING CONVECTION TO BECOME MORE DIURNAL IN NATURE. EXPECT
ACTIVITY MAINLY DURING AFTERNOON AND EVENING HOURS. THIS TREND WILL
CONTINUE THROUGH THE END OF THE FORECAST PERIOD. WILL CONTINUE WITH
20 TO 30 POPS. TEMPERATURES WILL ALSO WARM INTO THE LOWER TO MID
90S FOR HIGHS DURING THIS TIME WITH LOWS IN THE UPPER 60S AND MID
70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  86  73  88 /  40  70  40  50
MKL  68  83  70  86 /  20  70  30  50
JBR  71  85  71  85 /  30  70  60  70
TUP  70  87  71  89 /  30  70  30  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Jun 16, 2:15 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT FRI JUN 16 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
315 PM CDT FRI JUN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BRING CHANCES FOR THUNDERSTORMS TO
THE ENTIRE MIDSOUTH TONIGHT. A FEW STORMS COULD BE SEVERE THIS
EVENING WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT
FROM THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

The radar

The Memphis radar (KNQA), 134 km away, was scanning. The volume nearest the first event began at 00:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
June 16, 6:30 PM CST to 6:35 PM CST
Where
Lawrence County, Lauratown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.017, -91.100

Straight line winds knocked down power lines and poles near Lauratown. A shed was also blown over.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515759.